Alert archive / Nevada / Wind Advisories in 2011

Wind Advisory 27, NWS Elko, NV

May 29, 2011

NWS Elko, NV issued this wind advisory at May 29, 2011, 2:20 AM PDT. It took effect at May 29, 2011, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 2:20 AM PDT (09:20 UTC)
In effect from
May 29, 2011, 2:00 PM PDT
Expired
May 29, 2011, 10:42 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS75 KLKN 290920
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
220 AM PDT SUN MAY 29 2011

NVZ013-300600-
/O.NEW.KLKN.WI.Y.0027.110529T2100Z-110530T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
220 AM PDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING. 

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: STRONG WINDS WILL DEVELOP AFTER 2 PM THIS
  AFTERNOON...WITH THE STRONGEST WINDS OCCURRING BETWEEN 3 PM AND
  7 PM THIS AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT. 

* IMPACTS: MOTORISTS TRAVELING ALONG US HIGHWAY 6...AND STATE
  HIGHWAYS 318...361...375...AND 376 SHOULD BE PREPARED FOR
  STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
2 follow-up statements
947 
WWUS75 KLKN 292145
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT SUN MAY 29 2011

NVZ013-300600-
/O.CON.KLKN.WI.Y.0027.000000T0000Z-110530T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
245 PM PDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: TONOPAH HAS ALREADY RECORDED A GUST OF 44 MPH...WITH THE
  STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 7 PM THIS AFTERNOON
  AND EVENING.

* LOCATIONS INCLUDE: GABBS...TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT.

* IMPACTS: MOTORISTS TRAVELING ALONG US HIGHWAY 6...AND STATE 
  HIGHWAYS 318...361...375...AND 376 SHOULD BE PREPARED FOR 
  STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY 
  WHEN DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SZATANEK
234 
WWUS75 KLKN 300542
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1042 PM PDT SUN MAY 29 2011


NVZ013-300645-
/O.CAN.KLKN.WI.Y.0027.000000T0000Z-110530T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
1042 PM PDT SUN MAY 29 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT IT WILL
CONTINUE TO BE BREEZY THROUGH THE NIGHT WITH WIND SPEEDS OF 15 TO
25 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 28, 11:02 PM PDT, 3 hours 18 minutes earlier.

Area forecast discussion, May 28, 11:02 PM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1102 PM PDT SAT MAY 28 2011

.SYNOPSIS...A MOISTURE RICH LOW PRESSURE SYSTEM WILL
MOVE ACROSS NEVADA THIS WEEKEND...EXPECTING VALLEY RAIN...
MOUNTAIN SNOWS...AND ISOLATED THUNDERSTORMS. WARM AND DRY WEATHER
WILL RETURN ON TUESDAY AND WEDNESDAY AS HIGH PRESSURE MOVES
BACK INTO THE REGION.

&&

.UPDATE...WINDS HAVE SUBSIDED ACROSS NORTHERN NYE COUNTY THIS
EVENING TO BELOW WIND ADVISORY THRESHOLDS. BREEZY TO LOCALLY WINDY
CONDITIONS ARE STILL POSSIBLE...BUT WILL NOT APPROACH OR EXCEED
THRESHOLDS. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. UPDATED
PRODUCTS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED AT 910 PM /

UPDATE...TEMPERATURES ARE RAPIDLY DROPPING ACROSS THE HIGHER
TERRAIN OF WHITE PINE COUNTY...WITH ROBINSON SUMMIT ON U.S.
HIGHWAY 50 COMING IN WITH 31 OVER 30. MOST LIKELY MODERATE SNOW
OCCURRING ACROSS THE HIGHER TERRAIN IN WHITE PINE COUNTY. ISSUED A
WWA IN RESPONSE TO THE POSSIBILITY OF ACCUMULATING SNOW ON THE
HIGHER PASSES.

PREV DISCUSSION... /ISSUED AT 710 PM /

UPDATE...QUICK UPDATE THIS EVENING TO INCREASE THE POPS ACROSS
WHITE PINE AND EASTERN ELKO COUNTY TO CATEGORICAL. CURRENT RADAR
SHOWS WIDESPREAD PRECIP FIELD DEVELOPING ON 700MB CONVERGENCE
ZONE. THESE FOCUSED AREA OF PRECIP WILL REMAIN STATIONARY...BEFORE
SLOWLY DRIFTING SOUTHWEST TONIGHT.

PREV DISCUSSION... /ISSUED AT 300 PM /

SHORT TERM...TODAY THROUGH MONDAY NIGHT. MEMORIAL DAY IS CONSIDERED
BY MANY TO BE THE UNOFFICIAL START OF SUMMER...HOWEVER...FOR
NORTHERN NEVADA...THIS MEMORIAL WEEKEND WILL FEEL NOTHING LIKE
SUMMER AT ALL. MODELS HAVE BEEN CONSISTENT IN BRINGING AN
UNSEASONABLY COLD AND DEEP UPPER LEVEL LOW INTO THE INTER-MOUNTAIN
WEST...HOWEVER...THE PRECISE LOCATION AND THE TIMING OF THE
PRECIPITATION BANDS AND UPPER LOW HAS NOT BEEN IN LOCK STEP BETWEEN
THE GFS AND ECMWF.  VERY CONFIDENT THAT THERE WILL BE BOTH SNOW AND
RAIN...AND SNOW WILL ACCUMULATE ABOVE 6000 FEET. THE JARBIDGE
WILDERNESS AREA AND THE RUBIES/EAST HUMBOLDT RANGE WILL GET THE
LIONS SHARE OF THE SNOW. CONVECTIVE SNOW ALONG WITH UPSLOPE
ENHANCEMENT ANTICIPATED. GIVEN THE TIME OF THE YEAR...STRONG COLD
AIR ADVECTION WILL ACCOMPANY THIS SYSTEM...WITH TEMPERATURES AT
700MB PLUMMETING TO -5 TO -8C BY 12Z SUNDAY MORNING. A WINTER
WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR PORTIONS OF ELKO
COUNTY AND IS VALID FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY.

ALREADY OBSERVING CONVECTION ON THE RADAR...AS SUGGESTED BY
YESTERDAYS NCEP MODELS. BOTH GFS AND NAM AGAIN HINT AT A SLIGHT
CHANCE OF THUNDERSTORM ACTIVITY...SUNDAY AFTERNOON AND EVENING...BUT
NOTHING OVERTLY ORGANIZED.

AT 12Z SUNDAY...THE GFS DEPICTS THE H5 LOW OF 545 DAM DIRECTLY
OVER ELKO COUNTY...WHILE THE ECMWF PROJECTS THE H5 LOW OF 543 DAM
DIRECTLY BETWEEN SACRAMENTO AND LAKE TAHOE. FAST FORWARD 12
HRS...TO 00Z MONDAY...THE ECMWF HAS THE H5 LOW OVER THE SOUTHWEST
IDAHO...WHILE THE GFS DEPICTS H5 LOWS OVER WENDOVER AND SOUTHWEST
IDAHO. THE PLACEMENT OF THAT LOW WILL DRIVE WHERE AND WHEN THE
BEST DYNAMICS/PRECIPITATION WILL BE. ADDITIONALLY...A STRONG
GRADIENT WILL SET UP ON THE SOUTHEAST QUADRANT OF THE UPPER
LOW...BRINGING STRONG WINDS INTO CENTRAL NEVADA.

LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. AS MEMORIAL DAY
COMES TO A CLOSE...A MILDER BUT WINDY PATTERN IS EMERGING AS SPRING
STRUGGLES TO GET ON TRACK. THE MODELS ARE IN RATHER GOOD AGREEMENT
THROUGH THURSDAY NIGHT OR EARLY FRIDAY. BEGINNING MONDAY
NIGHT...ANOTHER LOW PRESSURE SYSTEM WILL BE DROPPING DOWN THE
PACIFIC COAST AS THE PROGRESSIVE PATTERN IS TENDING TO SLOW DOWN.
THIS NEXT UPPER LOW WILL CENTER/STALL JUST OFF THE CENTRAL CA COAST
AND PROVIDE A WARMER FLOW ALOFT ACROSS THE LKN CWFA WITH LIMITED
PRECIPITATION. TEMPERATURES WILL GET A BOOST WELL INTO THE 70S BY
MIDWEEK. ANY PRECIPITATION IS EXPECTED TO BE PRIMARILY FOCUSED OVER
HUMBOLDT COUNTY AND VERY LIGHT. THE DOWNSIDE...BREEZY TO WINDY
CONDITIONS CAN BE EXPECTED FOR CENTRAL NEVADA FOR SEVERAL DAYS. MODEL
DISAGREEMENT ARISES DUE TO THE GFS MODEL WANTING TO EJECT THE UPPER
LOW FEATURE SATURDAY WHILE OTHER MODELS HOLD ON TO THE STAGNANT
PATTERN.

AVIATION...VFR CONDITIONS WILL BE THE PRIMARY CATEGORY. SHOWERS ARE
EXPECTED TO AFFECT AFFECT ALL TAF SITES THROUGH SUNDAY. THUNDERSTORM
DEVELOPMENT WILL BE ISOLATED WITH SOME STRIKES POSSIBLY AFFECTING
KWMC KEKO AND KELY THROUGH THIS EVENING...AND KEKO AND KELY SUNDAY
AFTERNOON. WINDY CONDITIONS WILL AFFECT KTPH THROUGH THIS EVENING
AND POSSIBLY AGAIN SUNDAY AFTERNOON AND EVENING...GUSTS TO 40KTS
EXPECTED.

FIRE WEATHER...A PACIFIC SYSTEM WILL BRING A MIX OF RAIN AND SNOW
TO THE LKN CWA. ISOLATED THUNDERSTORMS POSSIBLE. GENERALLY
SPEAKING...THE UPCOMING ROUND OF SNOW IS EXPECTED TO BLANKET
PORTIONS OF NORTHERN AND CENTRAL NEVADA ABOVE 6000 FEET. THE
HEAVIEST ACCUMULATIONS ARE EXPECTED IN ZONES 469 AND 470. ENHANCED
PRESSURE GRADIENT FORCES ASSOCIATED WITH THE UPCOMING STORM WILL
RESULT IN GUSTY WINDS...HAVE ISSUED A WIND ADVISORY FOR NORTHERN NYE
COUNTY...WHICH IS LOCATED WITHIN FIRE WEATHER ZONE 457. WARMER AND
DRIER CONDITIONS WILL TEMPORALLY RETURN TO THE REGION MIDWEEK AS A
RIDGE OF HIGH PRESSURE MOVES INTO THE EASTERN GREAT BASIN/FOUR
CORNERS REGION. HOWEVER...ALL THE WHILE...A SECOND PACIFIC SYSTEM
WILL BE BREWING ON THE HORIZON. THE CLIMATE PREDICTION CENTER OF
NCEP CONTINUES TO PROJECT BELOW NORMAL TEMPERATURES FOR THE LKN
CWA DAYS 6 TO 10.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET
FOR NORTHERN ELKO COUNTY.

WINTER WEATHER ADVISORY UNTIL 11 PM PDT SUNDAY ABOVE 6500 FEET
FOR WHITE PINE COUNTY.

WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY FOR RUBY
MOUNTAINS/EAST HUMBOLDT RANGE.

WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NORTHERN NYE
COUNTY.

&&

95/86
Hazardous weather outlook, May 28, 10:57 PM PDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1057 PM PDT SAT MAY 28 2011

NVZ030>037-300600-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
1057 PM PDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST
NEVADA.

.DAY ONE...TONIGHT.

MEMORIAL DAY IS CONSIDERED BY MANY TO BE THE UNOFFICIAL START OF
SUMMER...HOWEVER...FOR NORTHERN NEVADA...THIS MEMORIAL WEEKEND WILL
FEEL NOTHING LIKE SUMMER AT ALL. A LOW PRESSURE SYSTEM IS CLOSING IN
ON THE REGION AND WILL MOVE ACROSS NEVADA THIS WEEKEND...EXPECTING
VALLEY RAIN... MOUNTAIN SNOWS...AND ISOLATED THUNDERSTORMS.

MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING OVER THE HIGHER
PASSES OF CENTRAL AND NORTHERN NEVADA THIS WEEKEND...AS ROADS CAN
RAPIDLY DETERIORATE WITH SMALL GAINS IN ELEVATIONS. THERE ARE
CURRENTLY WINTER WEATHER ADVISORIES IN EFFECT ACROSS THE HIGHER
TERRAIN OF CENTRAL AND NORTHERN NEVADA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THIS STORM WILL BE A MULTIPLE DAY EVENT...WITH PRECIPITATION
LINGERING INTO MONDAY. SNOW IS EXPECTED TO BLANKET REGIONS ABOVE
6000 FEET. THE LIONS SHARE OF THE WINTRY WEATHER IS EXPECTED IN
NORTHERN ELKO COUNTY...THE RUBIES/EAST HUMBOLDT RANGE...AND WHITE
PINE COUNTY. HEADLINE PRODUCTS FOR SNOW ABOVE 6000 FEET HAVE BEEN
ISSUED...AND WILL EXPIRE AT 5 AM PDT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-300600-
NORTHERN NYE COUNTY-
1057 PM PDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEVADA.

.DAY ONE...TONIGHT.

LOW PRESSURE WILL CONTINUE TO DEVELOP AND PUSH ACROSS NORTHERN NYE
COUNTY TONIGHT. EXPECT LIGHT SCATTERED PRECIPITATION WITH LOWS IN
THE LOW 40S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS THE LOW PRESSURE SYSTEM MOVES DEEPER INTO NEVADA...EXPECTING
VALLEY RAINS AND MOUNTAIN SNOWS TO PUSH INTO PORTIONS OF NORTHERN
NYE COUNTY ON SUNDAY AND MONDAY. ISOLATED THUNDERSTORMS ARE ALSO A
POSSIBILITY FOR THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:40 AM PDTWinter Storm WarningLKNWhite Pine16 hr

Nearby

Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.